Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 43, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2018, 5:14 PM CDT for Effingham County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2018, 5:14 PM CDT (22:14 UTC)
- Expired
- May 27, 2018, 5:46 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Effingham County, IL
The radar
The Evansville,IN radar (KVWX), 117 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2208 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078
WUUS53 KILX 272214
SVRILX
ILC049-272300-
/O.NEW.KILX.SV.W.0043.180527T2214Z-180527T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
514 PM CDT SUN MAY 27 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Effingham County in south central Illinois...
* Until 600 PM CDT
* At 514 PM CDT, a severe thunderstorm was located over Montrose, or
near Effingham, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Effingham, Teutopolis, Watson, Dieterich, Montrose, Effingham
County Airport and Heartville.
This includes the following highways...
Interstate 57 between mile markers 163 and 168.
Interstate 70 between mile markers 96 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3921 8851 3922 8850 3921 8847 3917 8847
3917 8836 3903 8836 3902 8837 3902 8858
TIME...MOT...LOC 2214Z 358DEG 10KT 3916 8843
HAIL...1.00IN
WIND...60MPH
$$
Bak1 follow-up statement
837
WWUS53 KILX 272246
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
546 PM CDT SUN MAY 27 2018
ILC049-272256-
/O.CAN.KILX.SV.W.0043.000000T0000Z-180527T2300Z/
Effingham-
546 PM CDT SUN MAY 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EFFINGHAM COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3921 8851 3922 8850 3921 8847 3917 8847
3917 8836 3903 8836 3902 8837 3902 8858
TIME...MOT...LOC 2245Z 358DEG 10KT 3907 8843
$$
BakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:18 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 27, 3:18 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 318 PM CDT Sun May 27 2018 .SHORT TERM...(This evening through Monday night) ISSUED AT 310 PM CDT Sun May 27 2018 Isolated to scattered strong to locally severe thunderstorms have developed along and southeast of I-55 at mid afternoon and drifting slowly sse at 5-15 mph. The tropical heat and humidity gave a very unstable airmass with LAPS CAPES of 2000-5000 j/kg, highest values south of I-74 and north of I-70. Temps rose into the low to mid 90s by mid afternoon. Heat indices peaked from mid to upper 90s and few spots around 100F. But some cooling at some sites from thunderstorms. Dewpoints also dropping especially ne CWA where 55-65F dewpoints from I-74 ne, while very moist dewpoints in the upper 60s/lower 70s from Lincoln sw. A strong 587 dm 500 mb subtropical ridge extended from west Texas into sw IA was giving the heat wave to central and southeast IL today and will continue Monday/Memorial Day. Diurnally driven isolated to scattered convection will dissipate by sunset over central and southeast CWA with nighttime period tonight being dry. Some patchy fog possible overnight in southeast IL. Lows tonight in the upper 60s to around 70F. Another hot day on Monday with highs in the low to mid 90s and a few cities will again reach near records. Please refer to climate section for record highs today through Tuesday. Going with a dry forecast on Monday with strong upper level ridge nearby and also getting subsidence from subtropical storm Albert that moves into the FL panhandle by Monday morning and into southcentral AL by sunset Monday. An isolated thunderstorm could develop south of highway 50 during mid to late Monday afternoon. Heat indices will again peak in the mid to upper 90s with a few cites near 100F. Lows Monday night around 70F. && .LONG TERM...(Tuesday through Sunday) ISSUED AT 310 PM CDT Sun May 27 2018 On Tue will see northern fringe of Alberto's rain bands moving into areas from I-72 south during Tue afternoon where 20-30% pops of showers and thunderstorms. Highs Tue in the lower 90s central IL and upper 80s in southeast IL where more cloud cover and higher rain chances. Heat indices Tue afternoon are in the low to mid 90s. The remnants of Alberto to lift toward sw IN by sunrise Wed and move northward over western Indiana during Wed, before curving ne into central lower MI by sunrise Thu. 12Z forecast models have been trending further west with this tropical system and looks like central and eastern IL will see a better chance of beneficial rains. Chances of showers and thunderstorms will increase from north to south during Tue night and have likely to categorical pops in eastern IL overnight Tue night into Wed. Pops then decrease to chance in eastern IL on Wed evening. Expect 1-2 inches of rain possible in eastern IL from Tue night through Wed evening. Much less amounts in western IL where quarter to half inch amounts possible. Wed to be the coolest day due to Alberto being nearby with highs in the lower 80s, coolest in eastern IL where around 80F, and near 85F in west central IL. Forecast models continue to linger chances of showers and isolated thunderstorms Thu and Thu especially east of the IL river with a lingering upper level trof over the area. Temps warm back up to 85-90F on Thu with return of partly to mostly sunny skies on Thu. A sharp upper level ridge builds west of IL late this week with upper level trof east, though models differ with placement and intensity of this trof. GFS model is stronger with cutoff low closer to IL over Ohio river valley on Sat while favored Ecmwf and GEM models have upper level low further east over mid Atlantic states. Have slight chance of showers/thunderstorms east of I-57 on Friday, then dry. Highs Fri in the upper 80s to around 90F, then mid to upper 80s Sat and low to mid 80s on Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1255 PM CDT Sun May 27 2018 VFR conditions are forecast to continue across the central IL airports through 18Z/1 pm Monday-Memorial Day. Scattered to broken cumulus clouds developed during midday east of the IL river with bases of 4-6k ft. Few cumulus clouds over the IL river valley by PIA which is closer to strong upper level ridge with 587 dm 500 mb high over nw MO. Isolated convection recently developed in southeast IL and this area will continue to see best chances for that into early evening. A stray shower or thunderstorm could develop as far north as central IL during mid or late afternoon in very unstable air mass with LAPS CAPES of 3400-5400 j/kg north of I-70, while MLCAPES are 2000-4000 j/kg. But lack of a boundary or trigger/lifting mechanism along with weak wind shear with 0-6 km bulk shear near 20 kts or less, will keep convection very isolated. Kept TAFS dry but will need to watch southern TAF sites along I-72. Vsbys stayed above 5 miles early this morning over central IL airports and feel this will be the case again overnight into early Monday morning. Winds will remain light next 24 hours, a south to sw direction this afternoon and light and variable tonight into Monday morning. && .CLIMATE... Issued at 1155 AM CDT Sat May 26 2018 Here are Record Highs Today thru Tuesday in Central IL... City.......... Sun/May 27 Mon/May 28 Tue/May 29 Bloomington... 95/1911 97/2012 97/1934 Charleston.... 97/1911 97/1911 96/1934 Danville...... 98/1911 97/1911 95/1942 Decatur....... 96/1911 94/1991 96/1934 Effingham..... 94/1972 94/2012 98/1895 Havana........ 93/1978 92/2006 95/2006 Jacksonville.. 92/2012 92/2006 95/1934 Lincoln....... 94/1985 94/2006 96/1934 Mattoon....... 92/1987 93/1991 92/1987 Minonk........ 96/1911 96/2012 98/1934 Paris......... 96/1911 96/1911 95/1914 Peoria........ 94/1911 94/2006 99/1934 Robinson...... 97/1911 97/1911 96/2012 Rushville..... 92/1978 92/1941 98/1934 Springfield... 94/1911 94/2006 95/1934 Tuscola....... 96/1911 97/1911 94/1991 Urbana........ 95/2012 94/1991 96/1934 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...07 CLIMATE...07
Hazardous weather outlook, May 27, 3:42 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 342 PM CDT Sun May 27 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 342 PM CDT Sun May 27 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible into early this evening. While organized severe weather is not anticipated, a few of the storms will be capable of producing strong gusty winds, hail, and heavy rainfall. Hot and humid conditions will prevail today...with afternoon heat index values ranging from 95 to 100. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Hot and humid conditions will prevail through Memorial Day. Afternoon heat index values will peak in the middle to upper 90s. A chance for thunderstorms will return late Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Smith
In the hours before
Special weather statement, May 27, 2:11 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Lincoln IL
211 PM CDT SUN MAY 27 2018
ILZ056-272015-
Coles-
211 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLES COUNTY UNTIL 315 PM
CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rardin, or 8 miles north of Charleston, moving south at 5 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Charleston, Oakland, Ashmore, Rardin, Hutton, Fairgrange, Fox Ridge
State Park and Bushton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3948 8798 3948 8801 3941 8801 3940 8802
3939 8823 3964 8827 3965 8820 3965 8806
3968 8806 3968 8805
TIME...MOT...LOC 1911Z 344DEG 5KT 3960 8814
SmithLocal storm report, May 27, 2:18 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MORRISONVILLE 39.42N 89.46W
05/27/2018 M1.00 INCH CHRISTIAN IL EMERGENCY MNGR
&&
EJLLocal storm report, May 27, 2:41 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
241 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL SHERMAN 39.89N 89.61W
05/27/2018 M1.00 INCH SANGAMON IL TRAINED SPOTTER
&&
EJLSpecial weather statement, May 27, 2:50 PM CDT, 2 hours 24 minutes before
Special Weather Statement National Weather Service Lincoln IL 250 PM CDT SUN MAY 27 2018 ILZ054-061-272045- Moultrie-Shelby- 250 PM CDT SUN MAY 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR MOULTRIE AND NORTHEASTERN SHELBY COUNTIES UNTIL 345 PM CDT... At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near Lovington, or near Sullivan, moving south at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shelbyville, Sullivan, Bethany, Lovington, Windsor, Findlay, Allenville, Wolf Creek State Park, Eagle Creek State Park and Kirksville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3974 8876 3973 8853 3940 8850 3941 8885 TIME...MOT...LOC 1950Z 003DEG 13KT 3967 8866 Smith
Special weather statement, May 27, 3:26 PM CDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Lincoln IL 326 PM CDT SUN MAY 27 2018 ILZ057-063-272115- Clark-Edgar- 326 PM CDT SUN MAY 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDGAR AND NORTHEASTERN CLARK COUNTIES UNTIL 415 PM CDT... At 326 PM CDT, Doppler radar was tracking a strong thunderstorm over Paris, moving south at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Paris, Marshall, Vermilion, Clarksville, Dennison, Oliver, Bell Ridge and Edgar County Airport. This includes Interstate 70 between mile markers 147 and 153. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3940 8756 3946 8790 3972 8776 3969 8753 TIME...MOT...LOC 2026Z 013DEG 9KT 3964 8767 Smith
Local storm report, May 27, 5:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
504 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TORNADO NEOGA 39.32N 88.45W
05/27/2018 CUMBERLAND IL LAW ENFORCEMENT
LANDSPOUT TORNADO REPORTED ABOUT 3 MILES EAST OF NEOGA
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:54 AM CDT | Special Weather Statement | ILX | Richland | 66 min |
| May 27, 1:08 PM CDT | Special Weather Statement | ILX | Clay | 52 min |
| May 27, 1:34 PM CDT | Special Weather Statement | ILX | Macon | 56 min |
| May 27, 1:41 PM CDT | Special Weather Statement | ILX | Christian | 49 min |
| May 27, 1:45 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 45 min |
| May 27, 1:59 PM CDT | Special Weather Statement | ILX | Christian | 46 min |
| May 27, 2:11 PM CDT | Special Weather Statement | ILX | Coles | 64 min |
| May 27, 2:21 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 30 min |
| May 27, 2:39 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 37 min |
| May 27, 2:50 PM CDT | Special Weather Statement | ILX | Moultrie | 55 min |
| May 27, 2:57 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 34 min |
| May 27, 3:26 PM CDT | Special Weather Statement | ILX | Edgar | 49 min |
| May 27, 3:39 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 29 min |
| May 27, 4:24 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 43 min |
| May 27, 4:51 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 54 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.